# SDR 2013FA0000024

- Difficulty date: January 8, 2013
- Submitted: January 15, 2013
- Operation: General aviation
- Aircraft: N738JX
- Make and model: Cessna 172N
- Aircraft serial: 17270024
- Aircraft time: 9,113 hours
- Engine: Lyc O320H2AD
- Engine time: 4,670 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Seal
- Part number: LW13792
- Condition: Leaking
- Location: Heat Exchanger
- Part time: 1,672 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FRONT CRANKSHAFT OIL SEAL DETERMINED TO BE LEAKING, AND ALLOWING OIL TO DRIP INTO CABIN HEAT EXCHANGER ON MUFFLER, WHICH WAS THE SOURCE OF A SMOKE ODOR.  SEAL REPLACED AND ACFT WAS GROUND RUN AND TEST FLOWN WITHOUT DISCREPANCIES.
